Leflunomide Help!

I have been on Leflunomide for 8 weeks and I too are a bit concerned... My blood Pressure has significantly increased ... Which has been normal all my life now 137 over 95 ... I have constant headaches... Unexplained bruising all over my legs...a cough which has only started since taking this drug...I have tried to speak to the hospital about it but the problem is my Nurse is off sick so had last 2 appointments cancelled there are only 2 Consultants and 1 is on holiday ...the other is so busy he can not speak to me apparently and I have no one else to speak to... I think I am going to take the decision myself to stop taken it as I cant speak to anyone... I am disgusted with the treatment and care I have been given in the Year I have had this Disease

16 Replies

oldestnewest
  • Hi Gailboby, I have been on leflunomide for more than twelve years. The first ten years without problems. I developed neuropathy under my feet caused by this drug, but what concerns me the most is you cough. I also developed a mild lung fibroses. So be alert on that, make an appointment with your Rheumy and tell her about it. It is your body! Wish you all the best.

    XxxBas

  • Thanks Bas ... If I could make an appointment with my Hospital it would be a miracle! But Thanks

  • Hi Gailboddy, I live in the Netherlands, Here it is easy, maybe if you make an appointment with your GP ? Can't he help you to get an appointment with your Rheumy ? I don't know how it works in the UK.

    But it is very important to tell them about your experience with this drug!

    XxxBas

  • I will see my GP .... The service hear is shocking! 

  • Sorry I was writing as bassie replied! Ask for an emergency appointment or to speak to them on phone I think they have to oblige? 

  • How about your GP? Few years back my GP took the immediate decision to halt my mxt, I'm surprised the nurse didn't take matters into his/her hands when your blood pressure was up... I'd give them a ring? I hope you recover soon, I started Leflunomide a few weeks back if I remember correctly it requires flushing out if you have side effects? 

  • Thank you for your reply :-)

  • I think you do need to make a fuss.  This is dreadful treatment.  in your position I would

    - make an emergency appointment with GP to get them to intervene as you need advice now, and as Wiliby says perhaps a wash out. 

    -leave a message with rheumatology department saying you think this is urgent as you are having breathing difficulties (if that doesn't get them to reply then they should be ashamed of themselves)

    - send a short note to the PALS service at the hospital saying you have been left completely without support and are now worried about the effects of a taking a drug new to you without being properly monitored.

  • I have already complained about my treatment before to Pals .... Looks like I will have to do it again!!

  • Gail, please if you have no joy getting hold of anyone at hospital ask your GP to intervene & to ask advice, that's if he doesn't take the initiative & halt your LEF. It might be an idea also to relieve your Rheumy dept of one their patients! It seems they're poorly staffed & you've not been happy with treatment, have a word with your GP, check out other Rheumy depths online, ask here if anyone has any recommendations for your area. You don't put up with it, I'm on the verge of doing as I'm suggesting, just need to have this month's appointment & see if the person I'm down to see will add me to his list, if I'm impressed in him that is. If not I'm asking my GP to put the wheels in motion to be seen at a different hospital in the area who's Rheumy dept has a better reputation & has been personally recommended by one of our members. x

  • You are completely right NoMore Heels.....

    I have made an appointment with my GP to discuss these options.... I have not seen my Consultant for 9 months and it is my first year of Diagnosis .... Do you know how to check out other Rheumy Depts online?? 

    Thank you so much for your reply x

  • I take this and its great the side effects do stop. For me and we are all different, so can only talk about my experience but it has changed my life. It takes about 4 months to really work and if I was not talking it I would not know I have RA. Better by miles than MTX.

     

  • I take MTX and Leflunomide

  • I had to stop the MTX as similar symptoms to you but not with the LEF alone are you sure its LEF and my RA consultant found I also had Pernicious Aenemia and was Celiac. So now no gluten and B12 jabs all is great. I'd not stop any med without talking to a dr albeit your GP as RA has other implication sin my case blood clots which were discovered and well treated but shows that RA is not just about pain and swelling. My advice to you would be to go to GP around here our GP's have an in to the local hospital for urgent and serious but not life threatening issues. I've been sent there twice for breathing pain but it was down to the RA and costracondalitus (not sure if thats the right spelling sorry) not embolisms. 

  • I am really not sure what is causing my symptoms but without being able to see anyone at Rheumy Dept I just don't know....

  • I feel for you ! xxx

You may also like...